MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML LL TIP BULK CONVENIENCE PAK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML LL TIP BULK CONVENIENCE PAK; PISTON SYRINGE
Catalog Number 309605
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml ll tip bulk convenience pak had foreign matter.The following information was provided by the initial reporter: material#: 309605, lot#: unknown (potential lot: 4354977, 5211788).Rcc received a complaint via email.During compounding of lot#: 20251014-89a41d the following syringe issues were noticed.1 deformed plunger and barrel - available for return.1 deformed barrel - available for return.Two lot# were used in compounding so i¿m unsure which lot# belongs to the complaint units.Date was on (b)(6) 2025.No patient involvement.On (b)(6) 2025.Pcc-25-137.Sterile syringe tray 10ml.309605 expiry 6/30/2030 and 11/30/2029.Deformed syringe.Plunger and barrel deformed, black ink on inside of barrel.
 
Additional Manufacturer Narrative
(b)(4)- supplemental mdr - foreign matter two samples and two photos of 10 ml luer-lok syringes (part number 309605) were received and evaluated.One syringe showed significant damage to the plunger rod, while the other had a grey, grease-like residue on the barrel, plunger rod, and stopper in the non-fluid path, consistent with manufacturing grease.Additionally, the photos indicated that both syringes contained an unknown clear fluid¿one showing plunger damage and the other showing foreign matter.These conditions are non-conforming to product specifications.The potential root cause for the foreign matter in the non-fluid path is linked to the molding process, while the potential root cause for the plunger rod damage is associated with the assembly process.Furthermore, a device history record review was completed for the provided lot numbers 4354977 and 5211788.The review showed no rejected inspections or quality issues during production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly.Our business team regularly reviews the collected data to identify emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE 10ML LL TIP BULK CONVENIENCE PAK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23459691
Report Number1213809-2025-00697
Device Sequence Number18743988
Product Code FMF
UDI-Device Identifier30382903096054
UDI-Public(01)30382903096054
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309605
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown